Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 227, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 15, 2003, 9:32 PM EDT for Harrison County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 15, 2003, 10:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, IN
The radar
The Louisville radar (KLVX), 26 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 160132
SVRLMK
INC061-160215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT TUE JUL 15 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1015 PM EDT
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CORYDON...OR ABOUT 19 MILES WEST OF
LOUISVILLE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY CITY AROUND 940 PM EDT
NEW MIDDLETOWN AROUND 945 PM EDT
CENTRAL AROUND 950 PM EDT
DOGWOOD AROUND 955 PM EDT
ELIZABETH AROUND 1000 PM EDT
BUENA VISTA AROUND 1015 PM EDT
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.
LAT...LON 3825 8626 3834 8605 3823 8599 3818 8598
3809 8592 3801 8600 3805 8624
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM EDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM EDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 15 2003 .SHORT TERM... BROAD MID AND UPPER LEVEL TROF WILL REMAIN IN PLACE OVER THE GREAT LAKES AND OHIO VALLEY THROUGH THIS FORECAST PERIOD. MID LEVEL S/W ENERGY MOVING THROUGH THE GREAT LAKES THIS AFTERNOON WILL HELP PUSH A COOL FRONT INTO THE OHIO VALLEY OVERNIGHT. AN MCC WHICH DEVELOPED SOUTH OF THE FRONT LATE THIS MORNING HAS HAD A HARD TIME STAYING TOGETHER THIS AFTERNOON AS IT HAS RUN INTO A MORE STABLE ATMOSPHERE AND THE UPPER LEVEL SUPPORT HAS DIMINISHED. THE FORECAST CONCERN FOR THIS PERIOD WILL BE HOW FAR SOUTH THE FRONT WILL DROP INTO KENTUCKY TONIGHT. FORECAST DATA INDICATES THE FRONT SHOULD BE ALONG THE KY/TN BORDER AT 12Z WEDNESDAY. ALTHOUGH THIS SEEMS A LITTLE FAST WE WILL NOT MENTION ANY PRECIPITATION ACROSS THE SOUTHERN CFA DURING THE DAY WEDNESDAY. MILD HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AFTERNOON AND REMAIN OVER THE LOWER OHIO VALLEY THROUGH FRIDAY. MOS GUIDANCE VALUES LOOK GOOD. LONG TERM: (SATURDAY THROUGH TUESDAY) BROAD UPPER LEVEL LOW REMAINS OVER EASTERN CANADA AND NORTHEAST PART OF U.S. THROUGH EXTENDED PERIOD WITH SHORT WAVES MOVING THROUGH THE TROUGH BRINGING PERIODS OF CLOUDS. WEAK LOW MOVING ACROSS OHIO VALLEY SATURDAY WITH FRONT STATIONARY TO OUR SOUTH SATURDAY AND SUNDAY WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS SATURDAY AND MOSTLY DIURNAL SHOWERS/THUNDERSTORMS SUNDAY. MORE DIURNAL THUNDERSTORMS ON MONDAY AS A FRONT DROPS SOUTH AND INSTABILITY INCREASES. WITH HIGH PRESSURE BUILDING IN DURING THE DAY TUESDAY WILL KEEP WEATHER DRY. HAVE STAYED PRETTY CLOSE TO MOS GUIDANCE FOR MAX AND MIN TEMPERATURES. .LMK...NONE. JA/MBS
Hazardous weather outlook, Jul 15, 3:30 PM EDT, 6 hours 2 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AS A COOL FRONT APPROACHES. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND VIVID LIGHTNING. FOR THIS REASON THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS EVENING AND TONIGHT. THE COLD FRONT WILL SWEEP ACROSS THE LOWER OHIO VALLEY OVERNIGHT, BRINGING AN END TO THE SCATTERED THUNDERSTORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JA
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.